www.icuroom.net

Home
Previous Pearls 2014
Previous Pearls 2013
Previous Pearls 2012
Previous Pearls 2011
Previous Pearls 2010
Previous Pearls 2009
Previous Pearls 2008
Previous Pearls 2007
Previous Pearls 2006
Previous Pearls 2005
Videos
Related Critical Care sites
Protocols / Tools
Acid Base
Calculators/Formulae
Cardiology
Endocrinology
Ethics / End of life care
Gastro-enterology
Hematology
Infectious Diseases
Nephrology / Electrolytes
Neurology
Procedures
Pharmacy / Medications
OB-Gyn
Respiratory / Ventilators
Toxicology / Drug overdose
Mscl.
Rheumatology
Disclaimer
Email / Contribute / Feedback
About us / Editorial team

"CRITICAL CARE A DAY"
 
 



 
Wednesday April 23, 2014

 
Q: 47 year old male just arrived from OR and now have accelerated hypertension, A.fib with RVR, Hyperthermia and muscle rigidity. There is a high suspicion of Neuroleptic malignant syndrome (NMS). Decision was made to use IV Dantrolene (Dantrium). Which drug should be avoided in treatment of A.fib. with RVR?
 
 
 
Answer: Calcium Channel Blocker (Cardizem or Verapamil)
 
Concomitant use of calcium channel blockers like Cardizem or Verapamil with intravenous treatment with dantrolene may lead to severe cardiovascular collapse, arrhythmias, myocardial depressions, and hyperkalemia.
 
Bonus Pearl: Dantrium is incompatible with D5W or normal saline! And is given by direct injection.
 
 






Tip for finding previous pearl
 
To find previous pearl - go to 'google', as we archive at google's blogspot.
Type your keyword (like hyperkalemia) followed with icuroom.net

 
 
*********************************************************************************
*********************************************************************************
 
 
 
This site is a quick "coffee break" forum for "intensivists" -   trained and dedicated in taking care of  critically ill (ICU) patients !!